MAUDE Adverse Event Report: ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number VCP260H
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
The tip of the suture needle broke during tvh procedure as follows; once the posterior uterus was freed from the rectum the peritoneum was then picked up and entered sharply with metzenbaum scissors.A deaver ski slope weighted speculum was placed within the peritoneum.At this time we visualized the uterosacral ligaments.These were clamped with a heaney clamp and ligated with #0 vicryl suture.A heaney clamp and vicryl was then used to match up the bilateral uterine pedicles in an alternating fashion until the uterus was freed up and removed.The tubes and ovaries were not visualized on either side.We then removed the weighted duckbill speculum and used a sponge stick to push away the bowel and visualize the entire area.We inspected for hemostasis.There was some bleeding of the right distal pedicle that was secured with a hemostatic stitch.At this time the needle tip was noted to be broken.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
rt. 22 west
p.o. box 151
somerville NJ 08876
MDR Report Key8603221
Report Number8603221
Device Sequence Number2510869
Product Code GAM
UDI-Device Identifier10705031051805
UDI-Public(01)10705031051805
Combination Product (Y/N)N
Initial Reporter StateAZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/07/2019
Report Date (Section F) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP260H
Device Catalogue NumberVCP260H
Device Lot NumberMM7896
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer05/13/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/13/2019
Patient Sequence Number1
Patient Weight82
Date Report Sent to FDA05/07/2019